On the behaviour of the ANM continuation in the presence of bifurcations

Abstract : The asymptotic-numerical method (ANM) is a path following technique which is based on high order power series expansions. In this paper, we analyse its behaviour when it is applied to the continuation of a branch with bifurcation points. We show that when the starting point of the continuation is near a bifurcation, the radius of convergence of the power series is exactly the distance from the starting point to the bifurcation. This leads to an accumulation of small steps around the bifurcation point. This phenomenon is related to the presence of inevitable imperfections in the FE models. We also explain that, depending on the maximal tolerated residual error (out-of-balance error), the ANM continuation may continue to follow the fundamental path or it may turn onto the bifurcated path without applying any branch switching technique.
Type de document :
Article dans une revue
Communications in Numerical Methods in Engineering, Wiley, 2003, 19 (6), pp.459-471. <10.1002/cnm.605>
Liste complète des métadonnées


https://hal.archives-ouvertes.fr/hal-00088346
Contributeur : Elena Rosu <>
Soumis le : lundi 24 juillet 2017 - 10:22:05
Dernière modification le : mercredi 6 septembre 2017 - 15:06:25

Fichier

SBBC.pdf
Fichiers produits par l'(les) auteur(s)

Licence


Distributed under a Creative Commons Paternité 4.0 International License

Identifiants

Citation

Sébastien Baguet, Bruno Cochelin. On the behaviour of the ANM continuation in the presence of bifurcations. Communications in Numerical Methods in Engineering, Wiley, 2003, 19 (6), pp.459-471. <10.1002/cnm.605>. <hal-00088346>

Partager

Métriques

Consultations de
la notice

155

Téléchargements du document

10